Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Facial WastingFacial Wasting
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sculptra bumps under eyes
Jun 25, 2008

Dear Doc, Nearly two years ago, I had Sculptra injections to treat facial wasting. The doctor was apparently not very experienced and ended up injecting it under my eyes. Since that time, visible hard bumps have formed in the periorbital area, and I am told these are scar tissue and are likely permanent! Do you have any advice for getting rid of these? They are causing me a great deal of distress.

Response from Dr. Pierone

Sculptra is not an instant gratification filler like Radiesse or PMMA, but after the correction is effected, it appears to be durable. This is a good thing that becomes a bad thing when the Sculptra is placed too close to the dermis in an area with thin skin like the under eye region. Sculptra visible nodules tend to soften and become less apparent over a long period of time, but since you are out 2 years and have not seen an improvement, the further passage of time will probably not be the answer.

An intervention can be attempted to improve the situation. This entails an advanced technique so you will need to find an experienced doctor. The method involved numbing the area of the nodules with lidocaine and then going into each nodule with a larger bore needle and making multiple fine cuts through the nodule (picture carving a tiny radish) and then underneath the nodule to un-attach it from the underlying tissue. Then a small amount of corticosteroid is injected into the sliced and diced nodule. Bruising and swelling can last weeks, but after things heal the nodules are often much better and less visible.

Another technique that is suitable for some visible nodules is to carefully inject another filler such as Radiesse and disperse it within the nodular region. The effect this may have is to camouflage the nodules and improve the aesthetic outcome.

I hope this information helps and best of luck!



Previous
Thin Face
Next
Silskin & Medicare

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement